| Catalog Number |
RED72 |
| Medical Device Problem Codes |
Crack (1135); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system red 72 reperfusion catheter (red72), a benchmark bmx96 access system (bmx 96) and a non-penumbra microcatheter.During the procedure, while attempting to advance the red72 into the bmx 96 for the first pass, the proximal end of the red72 cracked and was leaking.Therefore, the red72 was removed.The procedure was completed using a new red72 and the same bmx 96.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned red72 confirmed the reported complaint.Fluid leaked from beneath the strain relief while flushing the red72 during decontamination, and air bubbles were observed when flushing the device with air while submerged.Evaluation revealed that the device was kinked near the hub, and a hole was present beneath the strain relief.If the device is manipulated at extreme angles during advancement, damage such as a kink may occur.This damage likely contributed to the reported complaint.Further evaluation revealed additional bends and kinks along the length of the device.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.